Confused Ramblings!!!

Sorry this is going to be a bit of a ramble!!

I started on Pulmicort last Wednesday, taking 1 puff morning and night. At the same time I changed from Salbutamol to Bricanyl.

I've noticed that since Thursday, my symptoms are not any worse, but more frequent. Before taking it I'd get the symptoms once or twice in the day, I'd take my blue inhaler and I'd be fine. Since Thursday I've had the symptoms up to 5 times in the day and had my blue inhaler and stil not being quite right (would take more reliever but I can't stand the shakes!)

Could it be the Pulmicort that is making my symptoms more frequent or the Bricanyl which isn't relieving my symptoms?

I know the answer is to see my GP but I just wanted your advice/comments until I get to see him.

5 Replies

  • I was on pulmicort for years and steadily declined... I simply did not realise that there were alternatives... so in the end I stopped taking it.

    Of course, I got much worse... eventually went back to the GP and asked if there was anything else.. and then was put on symibcort, which is pulmicort combined with a long-lasting reliever, more or less when symibcort first came out.

    After a few days on symibcort I was so breathless I could not get up a single flight of stairs resorting to go up one step at a time on my backside. Within a week of taking it I began to get sucidal thoughts - never had them before in my life or since - so I went back to the GP, stopped taking it and, as quickly as the symptoms began, they stopped.

    I know that Pulmicort and Symbicort is brilliant for a great many people but for me they were both lousy. I wish I had known that other makes existed instead of wasting years taking pulmicort.

    I take Flixotide as a preventer now and Servent as a long term reliever with bricanyl as an emergency. The first two are not perfect but much preferable to the others.

    Hope this helps you in some way.

  • Your symptoms are getting worse in the sense that you are experiencing even less control of your Asthma, so I would say at least give your local health professional who put you on this new regime a call in the morning and tell them what is happening before you lose more control of the situation.

    As for saying which drug is causing the problems, well we all react differently, so only playing around with your drug regime under professional guidance will answer this question for you. With regards to the shakes it is more likely to be either Bricanyl or Salbutamol causing this, large doses (we are talking excessive use of inhalers or nebulisers that you don't use normally causing the shakes)small doses will cause shakes in the short term if you are not used to the medication but this does wear off fairly quickly so please don't be afraid to use them. My own drug regime involves nebs daily, salbutmol inhalers for quick top ups inbetween and a bricanyl infusion and I only shake when I go above my normal levels, so you can tolerate overtime quite a lot of meds like Bricanyl and Salbutmol. But please don't go above your normal doses without prior medical approval, or in and an emergency situation whilst awaiting medical help.

  • Thank you both for your replies, made an appointment to see the nurse again tomorrow, still getting shakes from Bricanyl and symptoms still more frequent than before the Pulmicort.

    Wasn't sure if I was just being impatient as its only been 9days but as you've said, its now more out of control so best to get it sorted out, its one thing not making a difference, its another making it worse.

    Didn't know you could get shakes when not used to the meds, didn't have any problem with the Salbutamol so hopefully I can go back to it.

    Thanks again

  • Been upped to Seretide Evohaler and back to Ventolin, so we'll see how it goes this time.

  • september206 mommy .

    glad you got sorted and hope works for you xxxxx

You may also like...